Louisiana, 2014

Tornado and Flash Flooding in Louisiana, June 26 to 27, 2014

June 26 to 27, 2014 · NWS LCH · 5 events in 4 counties and zones

The ridge broke down across the region and deep moisture was pumped north out of the gulf ahead of a trough of low pressure. This resulted in multiple days of heavy rain, severe weather, and even tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$213,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

The ridge broke down across the region and deep moisture was pumped north out of the gulf ahead of a trough of low pressure. This resulted in multiple days of heavy rain, severe weather, and even tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 26, 2:10 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 26, 2:10 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT THU JUN 26 2014

.SYNOPSIS...

A DOME OF HIGH PRESSURE IS FOUND ACROSS THE EASTERN GULF OF MEXICO
...OFFSHORE TAMPA. AN ATTENDANT WARM (OR CARIBBEAN) CONVEYOR BELT
AIRSTREAM IS FOUND ON THE OUTER WESTERN PERIPHERY OF DOME...ITS
PRINCIPAL AXIS CURVING CLOCKWISE FROM THE BAY OF CAMPECHE THROUGH
HOUMA...BEFORE TURNING EAST TO ACROSS SOUTH ALABAMA.

FURTHER UP...A DIFLUENT TROUGH...EMBEDDED IN THE SOUTHERN STREAM OF
THE MIDLATITUDE WESTERLIES...EXTENDS FROM EASTERN OKLAHOMA THROUGH
THE MOUTH OF THE RIO GRANDE RIVER. SEVERAL WESTERLY IMPULSES (OR
WESTERLY SURGES) CONTINUE TO EMANATE OUT OF THE TROUGH...PROPAGATING
EASTWARD ACROSS SOUTHEAST TEXAS AND LOUISIANA.

&&

.DISCUSSION...

SOUTHERLY IMPULSES (OR SURGES) CONTINUE RIDING-UP ALONG THE
(INCLINED) PRINCIPAL AXIS. ITS MESO-CONVECTIVE LIFT IS PHASING IN
WITH THE PVA LIFT ATTENDING THE WESTERLY IMPULSES (OR SURGES).
STRONG SHOWERS AND THUNDERSTORMS ARE THE RESULT.

IN GENERAL...THE WARM CONVEYOR BELT AIR STREAM (ISENTROPIC LIFT)
WILL PERSIST ACROSS THE FORECAST AREA THROUGH FRIDAY. THE PHASING-
IN OF SOUTHERLY SURGES AND WESTERLY SURGES ALOFT WILL BRING ABOUT
STRONG SHOWERS AND THUNDERSTORMS.

THE CARIBBEAN FEED WILL WEAKEN OVER THE WEEKEND. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  85  76  88  77 /  60  70  50  50  10
KBPT  75  86  77  89  77 /  60  70  50  50  10
KAEX  73  85  73  88  74 /  60  70  40  50  10
KLFT  75  85  76  89  77 /  70  70  40  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jun 26, 4:38 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT THU JUN 26 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AS AN UPPER
TROUGH LINGERS OVER THE REGION. WITH AMPLE MOISTURE OVER THE
AREA...STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OR HIGH
RAINFALL RATES WITHIN A SHORT PERIOD OF TIME. AS A RESULT...MINOR
FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE. IN
ADDITION...STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF GUSTY WINDS. NO WIDESPREAD OR ORGANIZED SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN ON FRIDAY. SHOWER AND THUNDERSTORM CHANCES WILL DECREASE
THROUGH THE WEEKEND. SOME STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY
WINDS. ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED BY EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-271045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
538 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER
LIGHTNING AND WIND GUSTS TO AROUND 35 KNOTS. IN ADDITION...SOME
STORMS COULD CONTAIN VERY HEAVY RAINFALL REDUCING VISIBILITIES TO
LESS THAN 1 NM.

SOUTHERLY WINDS WILL STRENGTHEN OVER THE COASTAL WATERS WEST OF
CAMERON TONIGHT...AND SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS
THROUGH THE EARLY PART OF THE WEEKEND AS WINDS AND SEAS REMAIN
ELEVATED. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT
TIMES.

OTHERWISE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AND
SATURDAY WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES...GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM THE MAIN
HAZARDS IN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

24

In the hours before

Special weather statement, Jun 26, 12:13 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT THU JUN 26 2014

LAZ027-TXZ180-201-259-260-262015-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-VERNON LA-
113 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER COUNTIES
UNTIL 315 PM CDT...

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF SLAGLE TO 6 MILES SOUTH OF ANACOCO TO 10 MILES EAST OF
BROOKELAND TO 6 MILES WEST OF EBENEZER TO FRED TO 6 MILES WEST OF
SARATOGA...MOVING NORTHEAST AT 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HUTTON...TOLEDO BEND DAM...VILLAGE MILLS...ANACOCO...SPURGER AND TOWN
BLUFF.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3102 9465 3106 9457 3104 9445
      3116 9392 3117 9358 3128 9354 3128 9345
      3137 9339 3137 9303 3132 9288 3127 9285
      3077 9386 3018 9463 3047 9473 3050 9473

LANDRENEAU
Local storm report, Jun 26, 1:32 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FUNNEL CLOUD     2 NW KIRBYVILLE         30.68N 93.92W
06/26/2014                   JASPER             TX   BROADCAST MEDIA

            RELAYED REPORT FROM LOCAL RADIO STATION OF FUNNEL CLOUD.

&&

MSTACKHOUSE
Special weather statement, Jun 26, 1:56 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 PM CDT THU JUN 26 2014

LAZ027>033-045-TXZ180-201-259>262-262200-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
VERNON LA-AVOYELLES LA-UPPER ST. MARTIN LA-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
256 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON...AVOYELLES AND ST. MARTIN
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON
AND TYLER COUNTIES UNTIL 500 PM CDT...

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KROTZ
SPRINGS TO EUNICE TO RAGLEY TO 8 MILES SOUTHEAST OF CALL TO
SARATOGA...MOVING NORTH AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OLD SALEM...KOUNTZE...WASHINGTON...BANCROFT...HARMONY AND MAMOU.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3066 9458 3088 9391 3102 9175
      3085 9181 3071 9173 3056 9175 3048 9167
      3047 9167 3049 9277 3045 9278 3041 9339
      3049 9339 3049 9349 3040 9349 3040 9374
      3020 9463 3041 9472 3050 9472

LANDRENEAU
Special weather statement, Jun 26, 3:04 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT THU JUN 26 2014

LAZ028-029-032-033-262145-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
404 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE
AND AVOYELLES PARISHES UNTIL 445 PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER MOREAUVILLE...MOVING NORTHEAST
AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HAMBURG...SIMMESPORT...BROUILLETTE...DEVILLE...BORDELONVILLE
AND BIG BEND.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3147 9216 3141 9215 3136 9207 3133 9207
      3135 9203 3132 9200 3129 9201 3123 9199
      3130 9191 3119 9167 3114 9171 3105 9171
      3098 9180 3085 9181 3079 9176 3068 9191
      3085 9223 3148 9222

STACKHOUSE
Special weather statement, Jun 26, 3:16 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT THU JUN 26 2014

LAZ027>029-032-TXZ260-262215-
NORTHERN NEWTON TX-RAPIDES LA-EVANGELINE LA-VERNON LA-AVOYELLES LA-
416 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...VERNON AND
AVOYELLES PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY
UNTIL 515 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF BURR
FERRY TO 3 MILES SOUTHEAST OF CHENEYVILLE...MOVING NORTHEAST AT 20
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNARY...
EVANS...UNION HILL...FULLERTON...BURR FERRY AND CHENEYVILLE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3129 9327 3131 9222 3096 9222 3093 9373

25
Special weather statement, Jun 26, 5:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 PM CDT THU JUN 26 2014

LAZ029-033-044-045-052-270015-
ST. LANDRY LA-LAFAYETTE LA-AVOYELLES LA-UPPER ST. MARTIN LA-
VERMILION LA-
609 PM CDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
AVOYELLES...VERMILION AND ST. MARTIN PARISHES UNTIL 715 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ROUGHLY EVERGREEN TO
YOUNGSVILLE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MORROW...
GRAND COTEAU...LAFAYETTE...WASHINGTON...CARENCRO...BROUSSARD AND
COTTONPORT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3123 9179 3121 9170 3119 9167 3114 9171
      3105 9171 3098 9180 3085 9181 3071 9173
      3056 9175 3051 9173 3050 9170 3043 9163
      2997 9208 3096 9216 3123 9199 3125 9194
      3128 9195 3130 9191

25

The radar

The Lake Charles radar (KLCH), 134 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, St. Martin

When
June 26, 5:15 PM CST
Where
St. Martin County, Parks
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.220, -91.830

A passing thunderstorm produced a strong wind gust that downed a tree in Parks.

Flash Flood, St. Landry

When
June 26, 6:00 PM CST to 7:26 PM CST
Where
St. Landry County, 3.17 mi S of Waxia to 4 mi WSW of Swayzee Lake
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
30.624, -91.945

Three to five inches of rain fell around Port Barre during the the 26th. Flooding was reported along Pile Ridge Road where one vehicle was flooded.

Thunderstorm Wind, Calcasieu

When
June 27, 11:45 AM CST
Where
Calcasieu County, 0.65 mi S of Hollywood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.221, -93.330

A severe thunderstorm moved into Calcasieu Parish from the southwest. This slow moving storm produced wind gusts around 60 MPH downing a tree along Madison Street in Sulphur.

Flash Flood, Calcasieu

When
June 27, 12:10 PM CST to 4:00 PM CST
Where
Calcasieu County, Sulphur to 2.58 mi NNE of Iowa
Cause
Heavy Rain
Property damage
$200,000
Reported by
Public
Coordinates
30.230, -93.370

Multiple hours of heavy rain produced flooding across a large portion of Calcasieu Parish, but mainly south of Interstate 10 in Lake Charles. The first reports of flooding to the NWS were of people Kayaking in the streets near La Grange HS, and soon many reports of flooded streets with stalling cars were being received. Water entered some homes and some apartment building across the southern sections of city as well. The KLCH ASOS received 6.94 inches from the event which set a record for the day besting the previous record set by Tropical Storm Allison in 1989, however radar estimates were up to around 8 inches in the event.

Tornado, Jefferson Davis

When
June 27, 12:46 PM CST to 2:00 PM CST
Where
Jefferson Davis County, 0.9 mi SW of Thronwell Lyon Arpt to 1.86 mi N of Niblett
Rating
EF0
Path length
4.62 mi
Path width
300 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.060, -92.829

A tornado touched down in rural Jefferson Davis Parish near Thornwell. It was videotaped by several people. The tornado touched down on Goose Island Road where it blew trees down. When it crossed Highway 14 it damaged a small barn and several trees. The tornado paralleled Highway 99 as it moved north remaining over mostly crawfish and rice fields. A couple of power lines were bent and one was snapped. A larger barn was destroyed along Highway 99 and several more trees snapped. The tornado dissipated along west Niblett Road where it blew a tree across a driveway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyThe tornado archive for Louisiana, 2014Warnings in Louisiana, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525928, 525926, 525704, 515212, 515239.